Facebook Pixel

Just started taking generic zoloft...

By May 31, 2010 - 2:17pm
Rate This

i was previously on generic paxil...i was on them from this past november till now..she put me on 20mgs i believe..i had EVERY side affect..i ended up cutting the pills in half and taking them at night cause they made me sleep for hours....i urged my dr to try something else..she put me on 25mgs and just started them thursday night..i get dizzy spells that are unlike any other dizzyness..i'm knocked out tired STILL..i cant spend my entire life on this sleeping 14 or more hours..that IS depressing!!!! but i dont know when is the best time to take these..i usually at night..but i dont know how much of it..or what...i'm tired of being so tired..its tiring...!!!

Add a Comment4 Comments


I'm concerned that you're changing the doses of your pills by cutting them in half or quarters. Is your doctor aware of this, and has she said it's ok to do that? And did she tell you it was OK to overlap withdrawal from the one while you started the other?

Please give your doctor's office a call just to report in about your side effects. Perhaps you can simply talk to the nurse or physician's assistant, even, but it seems like you need just a little more help and direction than you're getting. You may just not be used to the sertraline yet, or it may not be the best choice for you. Either way, it seems like your doctor should know that you're having these side effects.

What Pat said is great info -- there are different kinds of anti-depressant medication. Not all of them are SSRIs. Will you call and check in with your doctor, and then come back and update us?

June 1, 2010 - 9:44am

well i was taking half of the 20mgs then i cut those in quarters..so i was taking five for about a week before i started these...i've been cutting them in half cause i dont know if i need that much...i dont think my body can handle withdrawals from the previous brand...getting use them took sooo long..

May 31, 2010 - 5:54pm
HERWriter Guide

Hi giggalz - Both of the drugs you've taken are antidepressants in a group of drugs called selective serotonin reuptake inhibitors (SSRIs). They affect chemicals in the brain that may become unbalanced and cause depression, panic, anxiety, or obsessive-compulsive symptoms.

Both of these drugs have what's called a half life - that is, they remain in the body for some time after they are taken. There should have been a minimum of a 14-day break between taking the first drug and starting the second one. If you did not take such a break then you were experiencing the impact of both drugs at the same time.

The generic for Zoloft - sertraline - is a powerful drug, and the more you know about it the more you can protect your own health. Here are some references to help you: http://www.drugs.com/zoloft.html
(Please be sure to read what other drugs will affect Zoloft if you are taking other medications.)

Zoloft comes in 25, 50 and 100 mg doses, so your doctor has you on the lowest dose. It can take up to four weeks before you feel an impact from the medication.

If an SSRI isn't working for you because you can't tolerate the side effects there are other forms of anti-depressants available, including serotonin-norepinephrine reuptake inhibitors, tricyclic antidepressants and monoamine oxidase inhibitors. If your medication was prescribed by a general physician you may want to make an appointment with a psychiatrist who is a medical doctor with the training and experience to best understand these drugs, their impact on patients, and the many forms of treatment and therapy available.

If you didn't take a two week break from your previous drug you need to do so immediately. I hope this information helps you and that you will be able to get some relief soon. What you're experiencing isn't normal.

Take care, Pat

May 31, 2010 - 5:34pm

i forgot to mention the first two days i was on it..i was highly annoyed and agitated..i thought i became a whole new person and not in a good way..its scared me..so i'm really lost on how much to take.. and whether this is normal or not...

May 31, 2010 - 2:19pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Related Checklists

Depression Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!